Alert archive / Washington / Gale Warnings in 2015
Gale Warning 37, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 14, 2015, 6:42 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 6:42 PM PDT (01:42 UTC)
- Expired
- Jul 15, 2015, 2:44 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
248 WHUS76 KSEW 150142 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 642 PM PDT TUE JUL 14 2015 PZZ131-132-150945- /O.UPG.KSEW.SC.Y.0148.000000T0000Z-150715T1300Z/ /O.NEW.KSEW.GL.W.0037.150715T0142Z-150715T1000Z/ /O.CON.KSEW.GL.A.0020.150715T2200Z-150716T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 642 PM PDT TUE JUL 14 2015 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WINDS RISING TO 25 TO 35 KNOTS THIS EVENING THEN DIMINISHING TOWARD MORNING. WIND WAVES RISING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-150700- /O.EXB.KSEW.SC.Y.0148.150715T0200Z-150715T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 642 PM PDT TUE JUL 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS AND SEAS...NORTHWEST WIND 15 TO 25 KNOTS WITH SEAS 2 TO 4 FEET UNTIL MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-150800- /O.CON.KSEW.SC.Y.0148.000000T0000Z-150715T0800Z/ ADMIRALTY INLET- 642 PM PDT TUE JUL 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WIND 15 TO 25 KNOTS WITH SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
983 WHUS76 KSEW 150334 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 834 PM PDT TUE JUL 14 2015 PZZ131-132-151145- /O.CON.KSEW.GL.W.0037.000000T0000Z-150715T1000Z/ /O.CON.KSEW.GL.A.0020.150715T2200Z-150716T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 834 PM PDT TUE JUL 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WIND AND WAVES...WEST WINDS RISING TO 25 TO 35 KNOTS THIS EVENING THEN DIMINISHING TOWARD MORNING. WIND WAVES RISING TO 4 TO 6 FEET. GALE FORCE WINDS WILL LIKELY REDEVELOP WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ134-150800- /O.CON.KSEW.SC.Y.0148.000000T0000Z-150715T0800Z/ ADMIRALTY INLET- 834 PM PDT TUE JUL 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WIND 15 TO 25 KNOTS WITH SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-150700- /O.CON.KSEW.SC.Y.0148.000000T0000Z-150715T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 834 PM PDT TUE JUL 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS AND SEAS...NORTHWEST WIND 15 TO 25 KNOTS WITH SEAS 2 TO 4 FEET UNTIL MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
180 WHUS76 KSEW 150944 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 AM PDT WED JUL 15 2015 PZZ131-132-151745- /O.CAN.KSEW.GL.W.0037.000000T0000Z-150715T1000Z/ /O.NEW.KSEW.SC.Y.0149.150715T0944Z-150715T1300Z/ /O.UPG.KSEW.GL.A.0020.150715T2200Z-150716T0800Z/ /O.NEW.KSEW.GL.W.0038.150715T2200Z-150716T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 AM PDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS DURING THE EARLY MORNING HOURS THEN RISE TO 25 TO 35 KNOTS MID AFTERNOON. SEAS 2 TO 4 FEET WILL SUBSIDE THIS MORNING...THEN BUILD TO 4 TO 6 FEET MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-151745- /O.NEW.KSEW.SC.Y.0150.150716T0000Z-150716T0800Z/ ADMIRALTY INLET- 244 AM PDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT THURSDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-151745- /O.NEW.KSEW.SC.Y.0150.150716T0000Z-150716T0800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 244 AM PDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT THURSDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. NORTHWEST SWELL 4 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 14, 2:45 PM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
245 PM PDT TUE JUL 14 2015
.SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE ALOFT WILL GRADUALLY
CHANGE TO NORTHERLY FLOW TODAY THROUGH FRIDAY. LOW LEVEL ONSHORE
FLOW WILL KEEP DAYTIME TEMPERATURES NEAR NORMAL.
&&
.SHORT TERM...SKIES OVER WESTERN WASHINGTON ARE MOSTLY CLEAR EXCEPT
FOR SOME CIRRUS AND A CUMULUS FIELD OVER THE MOUNTAINS. THERE IS A
PERSISTENT PATCH OF STRATUS ALONG THE NORTH COAST. THE CUMULUS
CLOUDS WILL EVAPORATE THIS EVENING BUT THE STRATUS WILL SPREAD PART
WAY INLAND OVERNIGHT. THIS WILL KEEP HIGHS WEDNESDAY SIMILAR TO
TODAY...75 TO 80 INLAND WITH UPPER 60S NEAR THE WATER.
AN UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA WEDNESDAY NIGHT.
THIS WILL ENHANCE ONSHORE SURFACE FLOW A BIT WHICH SHOULD GIVE MORE
MORNING STRATUS TO INLAND AREAS. THE UPPER TROUGH WILL ALSO BRING A
CHANCE OF SHOWERS TO THE NORTH CASCADES THURSDAY AFTERNOON. HIGH
TEMPERATURES WILL BE LOWER WITH MOST HIGHS IN THE 70S.
THE UPPER TROUGH IS STILL HANGING AROUND FRIDAY FOR A CONTINUED
CHANCE OF SHOWERS IN THE CASCADES. TEMPERATURES AND SKY COVER FRIDAY
WILL BE SIMILAR TO THURSDAY. BURKE
.LONG TERM...MODELS ARE IN FAIR AGREEMENT ABOUT THE BROAD PATTERN.
AN UPPER RIDGE WILL BUILD OFFSHORE SATURDAY AND SUNDAY WITH HEIGHTS
OVER WASHINGTON WELL INTO THE 580S. HEIGHTS WILL REMAIN HIGH MONDAY
EVEN AS AN UPPER TROUGH MOVES SOUTHEAST OFF BRITISH COLUMBIA. ALL
THREE DAYS ARE LIKELY TO BE DRY AND WARM. BY TUESDAY THE EURO...
GFS...AND CANADIAN MODELS ALL SHOW SOME VERSION OF AN UPPER TROUGH
MOVING CLOSE TO WASHINGTON...WITH LOWER HEIGHTS AND PERHAPS EVEN
SOME SHOWERS. FOR NOW HAVE LEFT POPS OUT OF DAY 7. BURKE
&&
.AVIATION...A WEAK UPPER LEVEL TROUGH OVER THE AREA WILL MOVE INLAND
TONIGHT. ANOTHER UPPER TROUGH WILL REACH THE AREA WED NIGHT. WLY
FLOW ALOFT. PATCHES OF LOW STRATUS ALONG THE COAST MAY SCATTER OUT
FOR AWHILE LATER THIS AFTERNOON AND EVENING BUT WILL DEVELOP AGAIN
OVERNIGHT. MORNING LOW CLOUDS WILL PROBABLY ONLY MAKE IT PARTWAY
DOWN THE STRAIT AND ARE NOT TOO LIKELY IN THE INTERIOR OF WRN
WA...ALTHOUGH THERE WAS A PATCH OF MORNING LOW CLOUDS UP AROUND
BELLINGHAM THIS MORNING SO A FEW PATCHES MIGHT FOR AROUND THE SAN
JUANS WED MORNING.
KSEA...JUST SCATTERED CLOUDS AND A NLY BREEZE ARE A GOOD BET THROUGH
WED.
&&
.MARINE...HIGH PRESSURE IS OFFSHORE WITH LOWER PRES E OF THE
CASCADES AND SMALL CRAFT ADVISORY WLY WINDS ARE EXPECTED IN THE
STRAIT TONIGHT AND GALES ARE POSSIBLE WED EVENING. THERE IS ALSO A
SMALL CRAFT ADVISORY UP FOR ADMIRALTY INLET THIS EVENING.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE
CENTRAL/EASTERN STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET.
GALE WATCH CENTRAL AND EAST STRAIT WEDNESDAY NIGHT.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:44 AM PDT | Gale Warning | SEW | 24 hr | |
| Jul 15, 2:44 AM PDT | Small Craft Advisory | SEW | 3 hr | |
| Jul 15, 2:44 AM PDT | Small Craft Advisory | SEW | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.